Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 54, NWS St. Louis, MO

May 25, 2004Callaway County, Montgomery County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2004, 12:53 PM CDT for Callaway County, Montgomery County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2004, 12:53 PM CDT (17:53 UTC)
Expired
May 25, 2004, 1:45 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Callaway County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1275 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 251753
SVRLSX
MOC027-139-251845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT TUE MAY 25 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 145 PM CDT

* AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR FULTON...MOVING EAST AT 40 MPH. THE 
PRIMARY THREAT FROM THIS STORM WILL BE LARGE HAIL UP TO   THE SIZE 
OF GOLFBALLS.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSBURG
  SHAMROCK
  MINEOLA
  BIG SPRING
  MONTGOMERY CITY
  NEW FLORENCE
  BELLFLOWER

LARGE HAIL CAN INFLICT SERIOUS INJURY AND CAUSE EXTENSIVE PROPERTY
DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW...AND STAY AWAY
FROM WINDOWS

LAT...LON 3905 9195 3867 9188 3879 9144 3906 9127

$$

PEDIGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:00 AM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, May 25, 4:00 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FLOOD WATCH LOCATION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT TUE MAY 25 2004

MCS...SQUALL LINE MOVG SEWD THRU CWA ATTM.  OUTFLOW BNDRY EXTDS FM
JUST SE OF STL SW TO JUST N OF SGF.  MSAS SHOWING STG 3 HR PRES
RISES OF 5-6 MB OVR W CNTRL MO BHND OUTFLOW BNDRY WITH PLENTY OF SFC
BASED INSTABILITY AHD OF BNDRY WITH MSAS SFC LI VALUES ARND -7 JUST
S AND SE OF STL.  MAY NEED TO SHIFT THE CURRENT FLOOD WATCH FURTHER
S AS CONVECTION HAS BCM MORE E-W ORIENTED FM NR JEF W THRU ADRIAN
MO.  ALTHOUGH CLOUD TOPS HAVE BEEN WRMG ON IR SATT PICS FLOOD THREAT
SHOULD CONT TIL AT LEAST 7 OR 8 AM.  30-35 KT SWLY LLJ WILL CONT TO
BRNG STG TEMP AND MOISTURE ADVCTN TO SRN MO OVR SFC OUTFLOW BNDRY.
BEST THREAT FOR CONVECTION THIS AFTN INTO TGT WILL SHIFT FURTHER S
AS CDFNT CONTS TO MOV SLOWLY SEWD WITH OLD OUTFLOW BNDRYS S AND SE
OF THE CWA BY LATER TDA.  WILL MENTION THE HIGHEST POPS TDA AND TGT
OVR THE SRN AND SERN PTN OF THE CWA WITH BOTH THE ETA AND GFS
SHOWING THE CDFNT INTO SRN MO BY 12Z WED.  ETA MDL DEPICTS THE
HIGHEST 850 MB DWPTS AND WAA OVR THE SRN PTN OF THE CWA THIS AFTN
AND TGT WITH WK CAA AND DRYING OVR THE NRN PTN OF THE CWA.  ETA MDL
ALSO DISPLAYING THE HIGHEST K INDICES AND LOWEST SFC LI VALUES OVR
THE SRN AND SERN PTN OF THE CWA TGT ALNG AND AHD OF SYNOPTIC FNT.
MDLS SHOWING FNT WKNG BY THU WITH LOW LVL FLOW BCMG SLY AS WK SFC
RDG MOVS SEWD INTO THE OH AND TN VLY REGION.  GFS MDL HAS ANOTHER
CDFNT MOVG SEWD THRU THE CWA THU AFTN AND THU NGT AS SEVERAL
RELATIVELY STG SHRTWVS MOV EWD THRU THE NRN AND CNTRL PLAINS.  WILL
PUT POPS OVR THE ENTR CWA MAINLY THU AFTN AND EVNG.  WITH PLENTY OF
DIURNAL CLOUDINESS AND THE FNT SHIFTING SLOWY SWD TEMPS...ESPECIALLY
THE DAYTIME HIGHS SHOULD BE BLW PERSISTANCE THRU WED NGT.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH TIL 9 AM FOR PART OF CNTRL MO
.IL...FLOOD WATCH TIL 9 AM FOR PART OF SWRN IL

GKS

EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX.  THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 25, 9:00 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT TUE MAY 25 2004

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-261100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU-
MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON IL-
900 AM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.  AS A COLD FRONT MOVES SLOWLY SOUTH THROUGH THE
REGION TODAY AND TONIGHT. AS A RESULT SCATTERED THUNDERSTORMS WILL
DEVELOP MAINLY LATE AFTERNOON INTO THE EVENING HOURS.
ALSO FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

ILZ079-MOZ072>075-084-085-099-261100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-
900 AM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A SMALL
PART OF SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A
COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.
THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND CONTINUE THROUGH THE
NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND JUST AHEAD OF
THE COLD FRONT.  A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY

THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY
ACROSS THE REGION.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, May 25, 7:30 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     1 N OWENSVILLE          38.36N 91.50W
05/25/2004                   GASCONADE          MO   LAW ENFORCEMENT

            TREE DOWN ON COUNTY HIGHWAY Y.

&&

TRUETT
Local storm report, May 25, 7:30 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     1 N OWENSVILLE          38.36N 91.50W
05/25/2004                   GASCONADE          MO   LAW ENFORCEMENT

            TREE DOWN ON COUNTY HIGHWAY Y.

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:54 PM CDTTornado WarningLSXShelby66 min
May 24, 8:44 PM CDTTornado WarningLSXShelby46 min
May 24, 9:10 PM CDTTornado WarningLSXMarion65 min
May 24, 9:30 PM CDTSevere Thunderstorm WarningLSXShelby45 min
May 24, 9:35 PM CDTFlash Flood WarningLSXShelby6 hr
May 24, 9:51 PM CDTSevere Thunderstorm WarningLSXMonroe24 min
May 24, 10:05 PM CDTSevere Thunderstorm WarningLSXRalls40 min
May 24, 10:11 PM CDTSevere Thunderstorm WarningLSXMonroe49 min
May 24, 10:12 PM CDTSevere Thunderstorm WarningLSXLewis48 min
May 24, 10:17 PM CDTSevere Thunderstorm WarningLSXMarion, Shelby58 min
May 24, 10:30 PM CDTTornado WarningLSXMarion60 min
May 24, 10:35 PM CDTFlash Flood WarningLSXMarion5 hr
May 24, 10:35 PM CDTTornado WarningLSXRalls25 min
May 24, 10:51 PM CDTSevere Thunderstorm WarningLSXPike39 min
May 24, 11:21 PM CDTSevere Thunderstorm WarningLSXLincoln39 min
May 24, 11:58 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Osage, Saint Charles, Saint Louis, Warren and 1 more62 min
May 25, 12:43 AM CDTSevere Thunderstorm WarningLSXJefferson47 min
May 25, 6:27 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade48 min
May 25, 1:25 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren65 min
May 25, 1:57 PM CDTSevere Thunderstorm WarningLSXSaint Charles48 min
May 25, 2:05 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis40 min
May 25, 2:13 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage47 min
May 25, 2:47 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis28 min
May 25, 3:16 PM CDTSevere Thunderstorm WarningLSXJefferson, Washington59 min
May 25, 3:30 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois45 min
May 25, 3:42 PM CDTSevere Thunderstorm WarningLSXCrawford33 min
May 25, 4:06 PM CDTTornado WarningLSXSainte Genevieve24 min
May 25, 4:17 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade58 min
May 25, 4:29 PM CDTSevere Thunderstorm WarningLSXIron46 min
May 25, 4:58 PM CDTFlash Flood WarningLSXJefferson3 hr
May 25, 5:11 PM CDTSevere Thunderstorm WarningLSXMadison34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.